Alert archive / Pennsylvania / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 23, 2007, 2:56 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 23, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 2:56 AM EDT (06:56 UTC)
- In effect from
- Apr 23, 2007, 12:00 PM EDT
- Expired
- Apr 23, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KBGM 230656 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 256 AM EDT MON APR 23 2007 PAZ038>040-043-044-047-048-072-231500- /O.UPG.KBGM.FW.A.0002.070423T1600Z-070424T0000Z/ /O.NEW.KBGM.FW.W.0002.070423T1600Z-070424T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 256 AM EDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON. RELATIVE HUMIDITY VALUES SHOULD DROP TO BETWEEN 20 AND 30 PERCENT...WITH 10-HOUR FUEL MOISTURE VALUES BETWEEN 5 AND 10 PERCENT. ALSO...WINDS ARE EXPECTED TO INCREASE DURING THE AFTERNOON. SOUTHWEST WINDS SHOULD INCREASE TO 15 TO 20 MPH...WITH GUSTS TO AROUND 30 MPH POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL CREATE AN ELEVATED RISK FOR BRUSH AND GRASS FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. $$ PADAVONA
2 follow-up statements
000 WWUS81 KBGM 231602 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1202 PM EDT MON APR 23 2007 PAZ038>040-043-044-047-048-072-240000- /O.CON.KBGM.FW.W.0002.000000T0000Z-070424T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 1202 PM EDT MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. VERY DRY CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON. RELATIVE HUMIDITY VALUES SHOULD DROP TO BETWEEN 20 AND 30 PERCENT...WITH 10-HOUR FUEL MOISTURE VALUES BETWEEN 3 AND 8 PERCENT. ALSO...WINDS ARE EXPECTED TO INCREASE DURING THE AFTERNOON. SOUTHWEST WINDS SHOULD INCREASE TO 15 TO 20 MPH...WITH GUSTS TO AROUND 30 MPH POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN. THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL CREATE AN ELEVATED RISK FOR BRUSH AND GRASS FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. $$
000 WWUS81 KBGM 231916 RFWBGM RED FLAG WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 316 PM EDT MON APR 23 2007 PAZ038>040-043-044-047-048-072-240000- /O.CON.KBGM.FW.W.0002.000000T0000Z-070424T0000Z/ BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 316 PM EDT MON APR 23 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. VERY DRY CONDITIONS WILL PREVAIL ONCE AGAIN THIS AFTERNOON. RELATIVE HUMIDITY VALUES HAVE DROPPED TO AROUND 20 PERCENT...WITH 10-HOUR FUEL MOISTURE VALUES BETWEEN 3 AND 8 PERCENT. ALSO...SOUTHWEST WINDS HAVE INCREASED TO 15 TO 20 MPH. WIND GUSTS ARE TO AROUND 30 MPH...ESPECIALLY OVER THE HIGHER TERRAIN. THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL CREATE AN ELEVATED RISK FOR BRUSH AND GRASS FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ANY TYPE OF OUTDOOR BURNING IS STRONGLY DISCOURAGED AT THIS TIME. $$ TAC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:54 AM EDT, 2 minutes earlier.
Area forecast discussion, Apr 23, 2:54 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 254 AM EDT MON APR 23 2007 .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... WAVE MOVING THROUGH UPPER MIDWEST WITH ATTENDANT SFC CYCLONE WILL CONTINUE TO OPEN AS IT PULLS NORTHEAST NEXT 24 HOURS. AHEAD OF THE FRONT HIGH PRESSURE IS SLOWLY YIELDING CONTROL OVER THE MID ATLANTIC STATES. THE INCREASED GRADIENT BETWEEN THE COMPETING SYSTEMS WILL STRENGTHEN WINDS ACROSS OUR FORECAST AREA TODAY. WITH THE AIR STILL DRY OVER MUCH OF THE NORTHEAST, AND ONLY A MARGINAL RISE IN DEW POINTS EXPECTED THIS AFTERNOON IN SOUTHERLY FLOW, EXPECT THE WINDS WILL CAUSE A GREATER DANGER FOR FIRE. WE HAVE RAISED A RED FLAG WARNING FOR ALL OF OUR PA COUNTIES, AS IT APPEARS THE WIND CRITERIA WILL BE MET BY AFTERNOON. PLENTY OF DRY FUELS ALREADY IN PLACE, AND THERE HAVE BEEN ISOLATED BRUSH FIRES REPORTED PREVIOUS 2 DAYS. THE MAIN ENERGY WITH THE ONCOMING STORM SYSTEM WILL BE WELL NORTH OF OUR REGION, INTO CANADA. THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM OVER WESTERN AREAS OF OUR AREA LATE THIS AFTERNOON, BUT BELIEVE THIS THREAT WILL BE FINISHED ONCE THE SUN SETS AND INSTABILITY SLACKENS. WITH DRY AIR PROGGED TO RETURN BEHIND THE COLD FRONT, WE WENT WITH MAINLY SUNNY SKIES ON TUESDAY AND ALSO BOOSTED TEMPS A FEW DEGREES. THE NEXT CHC FOR SUSTAINED PRECIP APPEARS TO BE WEDNESDAY WHEN A DISTURBANCE TRACKS ALONG A WARM FRONT EXPECTED TO BE OVER THE OHIO VALLEY AND NORTHEAST PA. DJP && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... FOLLOWED HPC GUIDANCE. OVERRUNNING RAIN MOVING IN ON WEDNESDAY AND STAYING ESPECIALLY IN PA UNTIL SFC LOW MOVES TO THE COAST FRIDAY. ON SATURDAY TO SUNDAY A WEAK FRONT MOVES THROUGH ON NW FLOW WITH SHOWERS. FOR THE EXTENDED WET AND COOLER THAN NORMAL TEMPERATURES. WITH THE LONG PERIOD OF RAIN AT THE START OF THE EXTENDED MOST LOCATIONS COULD GET 1 TO 2 INCHES. NE PA COULD GET MORE AND WILL NEED TO BE WATCHED SINCE 2 INCHES STARTS GETTING AROUND FLASH FLOOD AND FLOOD GUIDANCE. && .AVIATION /07Z-06Z/... VFR CONDITIONS EXPECTED. LIGHT WINDS WILL INCREASE OUT OF THE SOUTH-SOUTHWEST THIS AFTERNOON, WITH GUSTS TO 20-25 KTS POSSIBLE. SCATTERED SHOWERS WILL MOVE INTO THE REGION AFTER NIGHTFALL. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...RED FLAG WARNING ALL COUNTIES && SHORT TERM...DJP LONG TERM... AVIATION...DJP
Hazardous weather outlook, Apr 22, 5:09 PM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 509 PM EDT SUN APR 22 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-232115- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN- 509 PM EDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY DRY CONDITIONS ARE EXPECTED MONDAY AFTERNOON...WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 25 AND 35 PERCENT. AS A RESULT...THE THREAT OF BRUSH AND GRASS FIRES WILL EXIST. AFTERNOON WINDS WILL INCREASE TO AROUND 10 TO 20 MPH A FEW GUSTS TO NEAR 30 MPH. MINIMUM RELATIVE HUMIDITIES WILL APPROACH 25 PERCENT WITH 10 HOUR AND FINE FUELS WELL BELOW 10 PERCENT MOISTURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ038>040-043-044-047-048-072-232115- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 509 PM EDT SUN APR 22 2007 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PB
Nearby
Red Flag Warnings in Pennsylvania, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.